Refinements and Sharpening of some Huygens and Wilker Type Inequalities

Wei-Dong Jiang, Qiu-Ming Luo, Feng Qi

  Open Access OPEN ACCESS  Peer Reviewed PEER-REVIEWED

Refinements and Sharpening of some Huygens and Wilker Type Inequalities

Wei-Dong Jiang1, Qiu-Ming Luo2, Feng Qi3, 4, 5,

1Department of Information Engineering, Weihai Vocational University, Weihai, Shandong, China

2Department of Mathematics, Chongqing Normal University, Chongqing City, China

3College of Mathematics, Inner Mongolia University for Nationalities, Tongliao City, Inner Mongolia Autonomous Region, China

4Department of Mathematics, College of Science, Tianjin Polytechnic University, Tianjin City, China

5Institute of Mathematics, Henan Polytechnic University, Jiaozuo City, Henan Province, China

Abstract

In the article, some Huygens and Wilker type inequalities involving trigonometric and hyperbolic functions are refined and sharpened.

 

 

 

Cite this article:

  • Jiang, Wei-Dong, Qiu-Ming Luo, and Feng Qi. "Refinements and Sharpening of some Huygens and Wilker Type Inequalities." Turkish Journal of Analysis and Number Theory 2.4 (2014): 134-139.
  • Jiang, W. , Luo, Q. , & Qi, F. (2014). Refinements and Sharpening of some Huygens and Wilker Type Inequalities. Turkish Journal of Analysis and Number Theory, 2(4), 134-139.
  • Jiang, Wei-Dong, Qiu-Ming Luo, and Feng Qi. "Refinements and Sharpening of some Huygens and Wilker Type Inequalities." Turkish Journal of Analysis and Number Theory 2, no. 4 (2014): 134-139.

Import into BibTeX Import into EndNote Import into RefMan Import into RefWorks

1. Introduction

The famous Huygens inequality for the sine and tangent functions states that for

(1.1)

The hyperbolic counterpart of (1.1) was established in [10] as follows: For

(1.2)

The inequalities (1.1) and (1.2) were respectively refined in [[10], Theorem 2.6] as

(1.3)

for and

In [8] the inequality (1.2) was improved as

(1.4)

In [10], the following inequality is given

(1.5)

For more information in this area, please refer to [13, 16], [[14], Section 1.7 and Section 7.3] and closely related references therein.

In [18], Wilker proved

(1.6)

and proposed that there exists a largest constant c such that

(1.7)

for In [17], the best constant c in (1.7) was found and it was proved that

for The constants and in the above inequality are the best possible. For more information on this topic, please see [4, 5, 19], [[14], pp. 38-40, Section 8] and closely related references therein.

Recently the inequalities (1.3) and (1.6) were respectively refined in [9] as

and

(1.8)

The hyperbolic counterparts of the last two inequalities in (1.8) were also given in [9] as follows:

The aim of this paper is to refine and sharpen some of the above-mentioned Huygens and Wilker type inequalities.

2. Some Lemmas

In order to attain our aim, we need several lemmas below.

Lemma 2.1. The Bernoulli numbers for have the property

(2.1)

where the Bernoulli numbers for are defined by

Proof. In [[2], p. 16 and p. 56], it is listed that for

(2.2)

where is the Riemann zeta function defined by

(2.3)

From (2.2), the formula (2.1) follows.

Lemma 2.2. For we have

(2.4)

Proof. This is an easy consequence of combining the equality

(2.5)

see [[1], p. 75, 4.3.68], with Lemma 2.1.

Lemma 2.3 ([[1], p. 75, 4.3.70]). For

(2.6)

Lemma 2.4. For

(2.7)

Proof. Since

the formula (2.7) follows from differentiating (2.6).

Lemma 2.5. For

(2.8)

Proof. This follows from differentiating on both sides of (2.5) and using (2.1).

Lemma 2.6. For

(2.9)

and

(2.10)

Proof. Combining

with Lemma 2.5, the identity (2.5), and Lemma 2.1 gives (2.9).

The equality (2.10) follows from combination of

with Lemma 2.4.

Lemma 2.7. Let f and g be continuous on and differentiable in such that in If is increasing (or decreasing) in , then the functions and are also increasing (or decreasing) in

The above Lemma 2.7 can be found, for examples, in [[3], p. 292, Lemma 1], [[6], p. 57, Lemma 2.3], [[11], p. 92, Lemma 1], and [[12], p. 161, Lemma 2.3].

Lemma 2.8. Let and for be real numbers and the power series

(2.11)

be convergent on for some If and the ratio is strictly increasing for then the function is also strictly increasing on

The above Lemma 2.8 can be found, for examples, in [[3], p. 292, Lemma 2], [[15], p. 71, Lemma 1], and [[20], Lemma 2.2].

3. Main Results

Now we are in a position to state and prove our main results, refinements and sharpening of some Huygens and Wilker type inequalities mentioned in the first section.

Theorem 3.1. For we have

(3.1)

The scalars and in (3.1) are the best possible.

Proof. Let

for . By virtue of (2.4), (2.7), and (2.8), we

have

So the function is strictly increasing on . Moreover, it is easy to obtain

The proof of Theorem 3.1 is complete.

Theorem 3.2. For

(3.2)

The constants and in (3.2) are the best possible.

Proof. By using (2.4), (2.7), (2.9), and (2.10), the function

may be expanded as

Since and

for the sequence is increasing and Thus, the function is increasing on Moreover,

and

The proof of Theorem 3.2 is complete.

Theorem 3.3. For x > 0, we have

(3.3)

The constant is the best possible.

Proof. Let

and let

and

From the power series expansions

(3.4)

and

(3.5)

it follows that

and

It is easy to see that the quotient

satisfies

for This means that the sequence is increasing. By Lemma 2.8, the function is increasing on , and so, by Lemma 2.7, the function is increasing on Moreover, it is not difficult to obtain Theorem 3.3 is thus proved.

Theorem 3.4. For x > 0,

(3.6)

The number in (3.6) is the best possible.

Proof. Let

and let

and

By the power series expansions in (3.4), we obtain

and

The ratio

satisfies

and

Furthermore, when by a simple computation, we have

where

and

for . Hence, the sequence is increasing. By Lemma 2.8, the function is increasing. Finally, it is easy to see that The proof of Theorem 3.4 is complete.

Theorem 3.5. For we have

(3.7)

The numbers and are the best possible.

Proof. Let

By (2.4), (2.6), and (2.7), we have

This shows that the function is increasing on . Moreover, it is straightforward to obtain

and

The proof of Theorem 3.5 is complete.

Remark 3.1. This paper is a slightly revised version of the preprint [7].

Acknowledgements

The first author was partially supported by the Project of Shandong Province Higher Educational Science and Technology Program under grant No. J11LA57, China. The second author was partially supported by the NNSF under Grant No. 11361038, by the Natural Science Foundation Project of Chongqing City under Grant No. CSTC2011JJA00024, by the Research Project of Science and Technology of Chongqing Education Commission under Grant No. KJ120625, and by the Fund of Chongqing Normal University, China under Grant No. 10XLR017 and 2011XLZ07, China

References

[1]  M. Abramowitz and I. A. Stegun (Eds), Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, National Bureau of Standards, Applied Mathematics Series 55, 4th printing, with corrections, Washington, 1965.
In article      
 
[2]  G. E. Andrews, R. Askey, and R. Roy, Special Functions, Encyclopedia of Mathematics and its Applications 71, Cambridge University Press, Cambridge, 1999.
In article      
 
[3]  H. Alzer and S.-L. Qiu, Monotonicity theorems and inequalities for complete elliptic integrals, J. Comput. Appl. Math. 172 (2004), no. 2, 289-312.
In article      
 
[4]  B.-N. Guo, W. Li, and F. Qi, Proofs of Wilker's inequalities involving trigonometric functions, The 7th International Conference on Nonlinear Functional Analysis and Applications, Chinju, South Korea, August 6-10, 2001; Inequality Theory and Applications, Volume 3, Yeol Je Cho, Jong Kyu Kim, and Sever S. Dragomir (Eds), Nova Science Publishers, Hauppauge, NY, pp. 109-112.
In article      
 
[5]  B.-N. Guo, B.-M. Qiao, F. Qi, and W. Li, On newproofs of Wilker's inequalities involving trigonometric functions, Math. Inequal. Appl. 6 (2003), no. 1, 19-22.
In article      
 
[6]  Z.-H. Huo, D.-W. Niu, J. Cao, and F. Qi, A generalization of Jordan's inequality and an application, Hacet. J. Math. Stat. 40 (2011), no. 1, 53-61.
In article      
 
[7]  W.-D. Jiang, Q.-M. Luo, and F. Qi. Refinements and sharpening of some Huygens and Wilker type inequalities, available online at http://arxiv.org/abs/1201.6477.
In article      
 
[8]  C. Mortici, The natural approach of Wilker-Cusa-Huygens inequalities, Math. Inequal. Appl. 14 (2011), no. 3, 535-541.
In article      
 
[9]  E. Neuman, On Wilker and Huygnes type inequalities, Math. Inequal. Appl. 15 (2012), no. 2, 271-279.
In article      
 
[10]  E. Neuman and J. S_andor, On some inequalities involving trigonometric and hyperbolic functions with emphasis on the Cusa-Huygens, Wilker, and Huygens inequalities, Math. Inequal. Appl. 13 (2010), no. 4, 715-723.
In article      
 
[11]  D.-W. Niu, J. Cao, and F. Qi, Generalizations of Jordan's inequality and concerned relations, Politehn. Univ. Bucharest Sci. Bull. Ser. A Appl. Math. Phys. 72 (2010), no. 3, 85-98.
In article      
 
[12]  D.-W. Niu, Z.-H. Huo, J. Cao, and F. Qi, A general refinement of Jordan's inequality and a refinement of L. Yang's inequality, Integral Transforms Spec. Funct. 19 (2008), no. 3, 157-164.
In article      
 
[13]  F. Qi, L.-H. Cui, and S.-L. Xu, Some inequalities constructed by Tchebysheff's integral inequality, Math. Inequal. Appl. 2 (1999), no. 4, 517-528.
In article      
 
[14]  F. Qi, D.-W. Niu, and B.-N. Guo, Refinements, generalizations, and applications of Jordan's inequality and related problems, J. Inequal. Appl. 2009 (2009), Article ID 271923, 52 pages.
In article      
 
[15]  F. Qi and A. Sofo, An alternative and united proof of a double inequality for bounding the arithmeticgeometric mean, Politehn. Univ. Bucharest Sci. Bull. Ser. A Appl. Math. Phys. 71 (2009), no. 3, 69-76.
In article      
 
[16]  J. S_andor and M. Bencze, On Huygens' trigonometric inequality, RGMIA Res. Rep. Coll. 8 (2005), no. 3, Art. 14; Available online at http://rgmia. org/v8n3.php.
In article      
 
[17]  J. S. Sumner, A. A. Jagers, M. Vowe, and J. Anglesio, Inequalities involving trigonometric functions, Amer. Math. Monthly 98 (1991), no. 3, 264-267.
In article      
 
[18]  J. B. Wilker, Problem E 3306, Amer. Math. Monthly 96 (1989), no. 1, 55.
In article      
 
[19]  S.-H. Wu and H. M. Srivastava, A further refinement of Wilker's inequality, Integral Transforms Spec. Funct. 19 (2008), no. 10, 757-765.
In article      
 
[20]  L. Zhu, Some new Wilker-type inequalities for circular and hyperbolic functions, Abstr. Appl. Anal. 2009 (2009), Article ID 485842, 9 pages.
In article      
 
comments powered by Disqus
  • CiteULikeCiteULike
  • MendeleyMendeley
  • StumbleUponStumbleUpon
  • Add to DeliciousDelicious
  • FacebookFacebook
  • TwitterTwitter
  • LinkedInLinkedIn